MAUDE Adverse Event Report: BD¿ PRN ADAPTER; INTERVASCULAR CATHETER

BD¿ PRN ADAPTER; INTERVASCULAR CATHETER
Catalog Number 385110
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: in response to the event reported, a device history review was conducted for lot number 0322470.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Unfortunately due to current practices being implemented by (b)(6) customs, used medical device cannot be submitted to the manufacturing facility for functional testing.Photographs of the devices were submitted and functional testing was performed on retention samples for the affected lot.Leaks were observed in some of the retention samples; closer inspection revealed that in all instances where a device had leaked the heparin cap had been inserted into the connector loosely, reinsertion of the heparin cap allowed all of the devices to function normally without developing further leaks.Unfortunately, the root cause for this complaint could not be determined at the conclusion of our review.The plant has started capa#(b)(4) in december 2020 to conduct an in-depth investigation.One of the measures was to improve the taper of the adapter, which was completed in december 2021.The complaint sample was produced before the base was improved.
 
Event or Problem Description
It was reported that the bd¿ prn adapter leaked anticancer medication onto the animal's skin during the infusion.The following information was provided by the initial reporter, translated from (b)(6) to english: "during infusion of an anticancer drug for a pet, the leakage occurred.After i placed a needle/catheter and connected it to prn and started infusion and then saw the fluid leaking between the intravenous cannula and the prn adapter, which caused a damage on the animal skin.".

Brand Name
BD¿ PRN ADAPTER
Common Device Name
INTERVASCULAR CATHETER
MDR Report Key12593864
Report Number3014704491-2021-00188
Device Sequence Number11618486
Product Code FPA
UDI-Device Identifier00382903851102
UDI-Public00382903851102
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933467
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/17/2024
Device Catalogue Number385110
Device Lot Number0322470
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date10/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1